Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 389, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 14, 2007, 6:07 PM MDT for Keith County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2007, 6:07 PM MDT (00:07 UTC)
- Expired
- Aug 14, 2007, 7:00 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keith County, NE
The radar
The North Platte radar (KLNX), 128 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 6:16 PM MDT | NON-TSTM WND GST 60 | 19 Nnw Brule, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 2:57 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3531 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 150009
SVRLBF
NEC101-150100-
/O.NEW.KLBF.SV.W.0389.070815T0007Z-070815T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM MDT TUE AUG 14 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 700 PM MDT
* AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES NORTHWEST OF CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...OR
ABOUT 13 MILES EAST OF OSHKOSH...AND MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA BY 650 PM MDT...
EAGLE GULCH CAMPGROUND AND OTTER CREEK CAMPGROUND BY 700 PM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR MCCONAUGHY..GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4138 10205 4115 10203 4114 10178 4118 10157
4127 10153 4138 10163
$$
CDC2 follow-up statements
000
WWUS53 KLBF 150035
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT TUE AUG 14 2007
NEC101-150100-
/O.CON.KLBF.SV.W.0389.000000T0000Z-070815T0100Z/
KEITH NE-
634 PM MDT TUE AUG 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN KEITH COUNTY...
AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 16
MILES EAST OF OSHKOSH...MOVING EAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA BY 640 PM MDT...
OTTER CREEK CAMPGROUND...6 MILES NORTH OF EAGLE GULCH CAMPGROUND
AND 9 MILES NORTHWEST OF LEMOYNE BY 700 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
60 MPH WINDS HAVE BEEN REPORTED WITH THIS STORM. WIND DAMAGE WITH
THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4138 10205 4115 10203 4114 10178 4118 10157
4127 10153 4138 10163
$$
CDC000
WWUS53 KLBF 150055
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT TUE AUG 14 2007
NEC101-150104-
/O.EXP.KLBF.SV.W.0389.000000T0000Z-070815T0100Z/
KEITH NE-
654 PM MDT TUE AUG 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KEITH COUNTY
EXPIRES AT 700 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY AND
NO LONGER POSES A SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING WILL STILL PRODUCE DANGEROUS CONDITIONS ON LAKE
MCCONAUGHY. USE CAUTION OUTDOORS. THE STORMS SHOULD END LATER THIS
EVENING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4138 10205 4115 10203 4114 10178 4118 10157
4127 10153 4138 10163
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:04 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 14, 2:04 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT TUE AUG 14 2007 .SYNOPSIS... SFC BOUNDARY LOCATED FROM NEAR OAX TO GRI TO BETWEEN BBW AND LBF...THEN INTO THE CENTRAL PANHANDLE. MSAS SFC CONVERGENCE INCREASING ALONG THE FRONT ATTM AND CONVECTION ALREADY FIRING IN GARDEN COUNTY...AND LEFT OVER FROM MORNING CONVECTION IN BOYD COUNTY. FAIRLY SIGNIFICANT UPPER CIRCULATION OVER ERN CO ROTATING NWD AND BEGINNING TO FIRE TSRA IN THE CENTRAL ROCKIES. INTERESTINGLY...SOME PV...THOUGH SMALL AMOUNTS...SHOW UP IN THE 500-300MB LAYER VIA MODELS AND ROTATE INTO THE AREA THROUGH WED. NAM BUFR SOUNDINGS WOULD INDICATE TSRA IN GARDEN COUNTY STILL LIKELY NOT SFC BASED YET...BUT OF CONCERN IS THE INCREASING VGP/EHI VALUES N OF BOUNDARY. ONCE TSRA BECOMES SFC BASED THIS COULD YIELD TOR THREAT...ESPECIALLY NEAR THE BOUNDARY WHERE LCLS ARE LOWEST. THE WRENCH IN THE MIX IS THE UNDULAR BORE TYPE GRAVITY WAVE ASSOCIATED WITH THE OUTFLOW FROM CONVECTION IN NERN NEB/SERN SD. THIS WILL LIKELY ENHANCE CONVERGENCE ALONG THE BOUNDAY...BUT MAY INCREASE INHIBITION N OF THE FRONT FOR A TIME. THESE FINE LINES ALSO INDICATE THE AMOUNT OF SHEAR IN THE LOW LAYERS..BELOW WHERE CAP RESIDES. && .SHORT TERM DISCUSSION (TONIGHT THROUGH WEDNESDAY NIGHT)... OBVIOUSLY CONVECTION IS THE BIGGEST CONCERN TONIGHT. THE EXTENT OF WHICH WILL DETERMINE FURTHER CONVECTION WED. NAM TOO LATE ON DEVELOPING CONVECTION IN NERN NEB THIS MORNING...BUT SEEMS TO BE HINTING AT WRN DEVELOPMENT OK...BUT AGAIN TOO LATE. HAVE GONE WITH THE IDEA THAT ENTIRE CWA COULD GET TSRA...BUT STRONGEST MOST ORGANIZED CONVECTION SHOULD BE ALONG AND N OF I-80. PROGGED BFR SOUNDINGS INDICATE STEEP LAPSE RATES THROUGH THE NIGHT...LIKELY INDICATIVE OF THE INSTABILITY ASSOCIATED WITH PREVIOUSLY MENTIONED PV ROTATING THRU AND EVIDENCED ON WV IMAGERY. GUIDANCE GENERALLY CLOSE FOR MINS AND STAYED ALONG THOSE LINES - SIMILAR TO ONGOING FCST. MAXES WED WILL BE DEPENDENT ON CLOUD COVER FROM RESIDUAL CONVECTION AND NEW CONVECTION...BUT HAVE GENERALLY SIDED WITH GUIDANCE VALUES. SHOULD BE ENOUGH REMAINING OF OLD BNDRY/NEW ONES TO GENERATE TSRA AGAIN WED. .LONG TERM DISCUSSION (THURSDAY THROUGH TUESDAY)... GUIDANCE VALUES FOR THURSDAY A WAYS APART YET...DUE MAINLY TO CLOUD COVER POSSIBILITIES. THOUGH NAM DOESNT KEEP CLOUD COVER UP NORTH THROUGH THE ENTIRE DAY...2M TEMPS ONLY IN THE UPPER 70S. ONLY WAY VTN WILL STAY THAT COOL IS IF CLOUDS STAY IN ALL DAY. THEREFORE HAVE SIDED MORE TWD THE MAV GUIDANCE...THOUGH NOT ALL THE WAY. THU INTO FRIDAY SHOULD BE MAINLY DRY AS FRONT FINALLY GETS SHOVED INTO KS AFTER WED CONVECTION. SHOULD BE A MODERATE RETURN OF WARM AIR FOR FRIDAY AS INFLUENCE FROM ERN STATES UPPER LONG WAVE TROF WANES AND SHARP RIDGE BUILDS IN THE ROCKIES. 12Z RUN OF ECMWF CONTINUES ITS MORE AGRESSIVE TREND OF MOVING THE ERN PAC LOW INLAND INTO WRN CANADA...PROGRESSING IT ACOSS THE NRN PLAINS. SINCE THIS IS ITS SECOND RUN...IT WILL BE INTERESTING TO SEE IF THE GFS EVENTUALLY GOES THAT WAY. GFS HAS A SIMILAR IDE INITIALLY...BUT SHOWS IT WILL BE HARDER TO BUCK THE STRONG RIDGE IN PLACE OVER THE CENTRAL ROCKIES INTO THE FIRST OF NEXT WEEK. WOULD TEND TO FAVOR THAT IDEA AND BEING MOST LIKELY AND HAVE NOT COOLED TEMPS TOO MUCH YET. && .AVIATION... TONIGHT VFR CONDITIONS WILL BE ENCOUNTERED THROUGH MIDNIGHT CDT EXCEPT IN AREAS OF CONVECTION THIS EVENING. CONVECTION WILL IMPACT ALL ROUTES THROUGH 04Z. THE HIGH BASED THUNDERSTORMS WITH CEILING BASES NEAR 10 KFT ATTM WILL LOWER BEYOND 22Z TO CAUSE LOCALLY MVFR CEILING INTO THE EVENING. THEN CEILING DROPPING FURTHER WITH MVFR CONDITIONS BECOMING MORE WIDESPREAD ALONG TWEB ROUTES 098...264 AND 274 FOR AREAS EAST OF HIGHWAY 97...FROM VALENTINE TO NORTH PLATTE AFTER 09Z. THE LOW CEILING WILL LIFT BEYOND 15Z THROUGHOUT TO VFR CONDITIONS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JWS/19
Hazardous weather outlook, Aug 14, 1:37 PM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT TUE AUG 14 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-150545- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 237 PM CDT TUE AUG 14 2007 /137 PM MDT TUE AUG 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...LATE AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT GENERALLY NORTH OF INTERSTATE 80 THROUGH THIS EVENING. HIGH BASED THUNDERSTORMS WILL CONTINUE TO DEVELOP WITH THE STORMS TAPPING INTO HIGHER BOUNDARY LAYER MOISTURE INTO THE EVENING FOR STORMS TO INTENSIFY. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE WITH ANY ROTATING STORMS THIS EVENING. STORM MOTION IS EXPECTED TO BE AROUND 15 KNOTS AS STORMS INTENSIFY INTO THE EVENING WITH LOCALLY HEAVY RAINFALL POSSIBLE DUE TO A SLOW EASTWARD STORM MOTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE WEATHER WILL CONTINUE UNSETTLED INTO WEDNESDAY ACROSS THE SOUTHWEST AS THE FRONT SLIPS SOUTH INTO NORTHERN KANSAS. THERE REMAINS A SLIGHT RISK FOR SEVERE THUNDERSTORM ACROSS SOUTHWEST NEBRASKA INTO THE NORTH CENTRAL WEDNESDAY AS ENERGY MOVES OUT OF THE ROCKIES WITH CONVECTION DEVELOPING NORTH OF THE SURFACE BOUNDARY. STORMS WILL AGAIN BE POSSIBLE INTO THE WEEKEND AS MOISTURE IS DRAWN NORTH ON THE HIGH PLAINS AND THE FRONT ACROSS KANSAS RETURNS NORTH AS A WARM FRONT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS NORTH OF INTERSTATE 80. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Aug 14, 5:13 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM CDT TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 11 NE OSHKOSH 41.52N 102.19W
08/14/2007 E1.25 INCH GARDEN NE PUBLIC
&&
MBYRDLocal storm report, Aug 14, 5:42 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 10 NE OSHKOSH 41.51N 102.21W
08/14/2007 E1.00 INCH GARDEN NE CO-OP OBSERVER
QUARTER...DIME AND NICKEL SIZE HAIL LASTING 7-10 MINUTES
COVERING GROUND
&&
MBYRDLocal storm report, Aug 14, 5:48 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL LEWELLEN 41.33N 102.14W
08/14/2007 E1.00 INCH GARDEN NE PUBLIC
TSTSM WINDS EST 45 MPH MOVED 4 WHEELER 20 YARDS
&&
MBYRDLocal storm report, Aug 14, 6:00 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 N LEWELLEN 41.39N 102.14W
08/14/2007 E1.50 INCH GARDEN NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 52 min |
| Aug 14, 8:17 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Hooker, McPherson | 43 min |
| Aug 14, 8:22 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 38 min |
| Aug 14, 8:56 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 64 min |
| Aug 14, 9:16 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 44 min |
| Aug 14, 9:23 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| Aug 14, 10:20 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.